Januvia

Bluebutterfly
By Bluebutterfly Latest Reply 2008-10-10 09:30:29 -0500
Started 2008-10-08 06:33:23 -0500

I woke up this morning with a blister on the inside of my right ankle.I wouldn't be concerned if it had not of been the size of a half dollar. I read that blisters and skin rash is a side effect of Januvia. I was wondering if any one else has had this problem.


7 replies

kdroberts
kdroberts 2008-10-09 02:07:41 -0500 Report

You've actually hit on something interesting but kind of scary. I take januvia too and although it's been doing a good job, the medication scares the crap out of me and I would rather not take it.

Januvia inhibits DPP-4 and does a very good job of it too. However, DPP-4 is part of your immune system and plays a pretty significant role in your bodies ability to stop cells turning cancerous. The kicker to that is the tests they do to prove to the FDA's a drug doesn't cause cancer doesn't check to see if cancer is caused by the drug changing other parts of the way your body works. Since it's basically an immune system blocker there have been a large number of reports from people who say it takes them noticeably longer to heal, people who get sick way more than before and other such things. I started taking it 6 weeks ago to the day. Within a week I had the worst cold I've had for a number of years which lasted about 10 days then last week I got another, not quite so bad but still made me feel lousy for a few days. That's taken a week so far and I'm still a little congested. Coincidence? Maybe. I am really considering stopping it because the risk/results ratio is very close to being in the too risky category for me. It does a good job of keeping my numbers down but I would rather go with Byetta which does the same job but in a different way. The downside to that is weight loss which I don't need so I doubt I'll try it.

Some interesting reading.
http://www.phlaunt.com/diabetes/18538604.php

Lanore
Lanore 2008-10-09 01:26:58 -0500 Report

I have taken Januvia for about 6 months and have not had any trouble with it. Have you check with yuor Dr? Hope anything is alright, please let us know. Lanore ;-)

Bluebutterfly
Bluebutterfly 2008-10-09 22:24:42 -0500 Report

I went to the doctor yesterday afternoon, He said that the ulcer that I had was a veinous ulcse,that blood pumps down my legs but doesn't pump it back.I had to have the ulcer drained then they bandaged it uo then when I got home to put on my compression hose,I have to wear that until tomorrow without taking it off.Maybe it will be all healed.I guess Januvia had nothing to do with this.

Lanore
Lanore 2008-10-10 01:56:50 -0500 Report

Hi Bluebutterfly,
Sorry you are having trouble with your leg, but glad the Dr was able to help you. Glad to hear it wasn't the Januvia as well. Feel better and will pray your leg heal real quick. Lanore :-)

Bluebutterfly
Bluebutterfly 2008-10-10 09:30:29 -0500 Report

HI Lanore,
Thanks for the response. I will take all the prayers I can get. I have to wear the support hose for now,I do not like them,but if it will help my leg then I will wear them.WE have to do what is necessary to help heal. Thanks again. take care.

Next Discussion: CARE PLAN WORKSHEET? »